MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL
Model Number 45-451520
Medical Device Problem Codes Detachment Of Device Component (1104); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that the embolization coil got stuck in the microcatheter in less than one (1) minute, and unexpectedly detached in the microcatheter.The coil was then advanced and implanted in the intended area with the remaining coil pusher.There was no reported intervention or patient injury.The patient was reported to be good.
 
Additional Manufacturer Narrative
The device was returned with the delivery pusher and glide catheter; the implant coil was not returned, as it remains implanted in the patient.There was evidence of damage to delivery pusher; the distal outer sleeve glue joint failed.A kink was noted on the pusher approximately 70cm from distal tip.The catheter was noted to have indentations in multiple locations along shaft.The distal end of monofilament was noted to have tensile failure, with evidence of a necking, uneven surface located approximately 2cm proximal to distal end of delivery pusher.Based upon the investigation findings and available information, the complaint of a broken coil could be confirmed.The root cause could not be determined; however, the device exhibited evidence that it was subjected to forces that exceeded its strength specification of the monofilament.

Brand Name
AZUR DETACHABLE 35 SYSTEMS
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7077197
Report Number2032493-2017-00313
Device Sequence Number1275348
Product Code KRD
UDI-Device Identifier00810170015014
UDI-Public(01)00810170015014(11)161104(17)211031(10)161104QC1
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2021
Device Model Number45-451520
Device Catalogue Number45-451520
Device Lot Number161104QC1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/03/2017
Supplement Date Received by Manufacturer11/03/2017
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1